Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Open mappings and the lack of full completeness of $ \mathcal{D}'(\Omega)$


Authors: Charles Harvey and F. Reese Harvey
Journal: Proc. Amer. Math. Soc. 25 (1970), 786-790
MSC: Primary 46.01; Secondary 35.00
MathSciNet review: 0265906
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider a linear map $ T$ of one locally convex linear space into another which is densely defined and has a closed graph. We characterise the property that $ T$ is an open map in terms of two properties of its adjoint map $ {T^{\ast}}$. These results are used to show that if $ \Omega $ is an open subset of $ {R_n}$ for which there is a linear constant coefficient differential operator $ P$ such that $ \Omega $ is $ P$-convex but not strongly $ P$-convex, then (i) $ \mathcal{D}'(\Omega )$ is not fully complete, (ii) the range of the adjoint map $ ^tP$ is closed but not bornological.


References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Eléments de mathématique. XIX. Première partie: Les structures fondamentales de l’analyse. Livre V: Espaces vectoriels topologiques. (Fascicule de résultats.), Actualités Sci. Ind., no. 1230, Hermann & Cie, Paris, 1955 (French). MR 0077883 (17,1109e)
  • [2] Charles Harvey, On domination estimates and global existence, J. Math. Mech. 16 (1967), 675–702. MR 0214903 (35 #5750)
  • [3] Lars Hörmander, On the range of convolution operators, Ann. of Math. (2) 76 (1962), 148–170. MR 0141984 (25 #5379)
  • [4] -, Linear partial differential operators, Die Grundlehren der math. Wissenshaften, Band 116, Academic Press, New York and Springer-Verlag, Berlin and New York, 1963. MR 28 #4221.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46.01, 35.00

Retrieve articles in all journals with MSC: 46.01, 35.00


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1970-0265906-6
PII: S 0002-9939(1970)0265906-6
Keywords: Locally convex linear space, open linear map, equicontinuous subset, fully complete space, Mackey space, $ \mathcal{D}'(\Omega )$, $ P$-convex, strongly $ P$-convex, bornological
Article copyright: © Copyright 1970 American Mathematical Society